Alert archive / Oklahoma / Flash Flood Warnings in 1995

Flash Flood Warning 95, NWS Norman, OK

June 29, 1995Garfield County, Noble County, Oklahoma

NWS Norman, OK issued this flash flood warning at Jun 29, 1995, 4:30 AM CDT for Garfield County, Noble County, Oklahoma. It was in force for 3 hr.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 29, 1995, 4:30 AM CDT (09:30 UTC)
Expired
Jun 29, 1995, 7:30 AM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Garfield County, OK, Noble County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1995-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2769 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1995-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2769 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1752 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 290931
FFWOKC
OKC103-047-291230-

BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
430 AM CDT THU JUN 29 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 730 AM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES

IN NORTHEASTERN OKLAHOMA
     NOBLE

IN NORTHWESTERN OKLAHOMA
     GARFIELD

INCLUDING THE FOLLOWING LOCATIONS
     BILLINGS...BRECKINRIDGE...CARRIER...COVINGTON...DOUGLAS...
     DRUMMOND...ENID...FAIRMONT...GARBER...HILLSDALE...HUNTER...
     KREMLIN...LAHOMA...MARLAND...RED ROCK AND WAUKOMIS

PERSISTANT THUNDERSTORMS WITH TORRENTIAL RAINFALL WILL PRODUCE FLASH
FLOODING EARLY THIS MORNING...ESPECIALLY ACROSS THE NORTHERN PORTIONS OF
NOBLE AND GARFIELD COUNTIES.  AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL
WILL BE POSSIBLE ON TOP OF THE 2 TO 3 INCHES THAT HAS ALREADY FALLEN
SINCE MIDNIGHT.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLOODS AND FLASH FLOODS.  IF FLASH FLOODING IS
OBSERVED...ACT QUICKLY.  MOVE UP TO ESCAPE FLOOD WATERS.  DO
NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
 IT IS VERY DIFFUCULT AT NIGHT TO TELL HOW MUCH WATER IS ON
ROADS.  MOTORISTS SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN
DEPTH.

CHURCHILL

LAT...LON 3639  9703 3616  9809 3658  9808 3660  9691

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 4:28 AM CDT, 2 minutes earlier.

Area forecast discussion, Jun 29, 4:28 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
415 AM CDT THU JUN 29 1995

CDFNT SLOWLY SAGGING INTO N OKLA.  WITH MAIN DYNAMICS STAYING WELL
N OF FA...THE FNT WL MV FAIRLY SLOWLY DESPITE BIG TIME HIGH
PRESSURES FOR THIS TIME OF THE YEAR BEHIND IT.  BUT AS IT TURNS
OUT...THE FRNTL LOCATION WL BE SOMEWHAT MOOT WITH ALL OF THE OUTFLOW
BNDRYS ACRS THE AREA.  FIRST PD WL BE SUBJECT TO DRASTIC CHNGS
DPNDG ON WHAT RADAR SHOWS AT 430.

XPCT CRNT ACTVTY TO CONT ACRS N AND CNTRL ZNS THIS MORN WITH
REDVLMNT LTR TDY.  AS PER QPFERD AND QPFPFD...CUD BE ANOTHER MCS
SCENARIO TNGT DPNDNG ON WHERE THE BNDRYS ARE.  AS FOR FLASH
FLOODING PROBS, THE ONLY CONCERN FOR TODAY IS NC ZNS WITH CRNT
ACTVTY BUT WITH WRN LINE MVG THRU FAIRLY QUICKLY WL NOT GO WITH FFA.
FFGUIDANCE VALUES ARE RATHER HIGH ANYWAY SO WUD ONLY BE LOCALIZED.
TNGT MIGHT HAVE SOME FLDG POTL WITH HIGH PW VALUES BUT WL LET DAY
SHIFT DECIDE.
STAYED FAIRLY CLOSE TO FWC UNDERCUTTING THE TEMPS JUST A BIT WITH
ALL OF THE CLOUDS AND PRECIP.
            _
FCSTID =  SPEG
OKC   86  65  84  61 /  60  50  50  30
HBR   88  67  84  63 /  60  60  40  30
SPS   91  68  86  65 /  50  60  50  30
GAG   83  61  77  58 /  60  60  40  30
PNC   85  63  83  61 /  50  40  30  20
DUA   90  68  86  67 /  40  60  50  40

.OK...NONE.
.TX...NONE.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 7:40 PM CDTSevere Thunderstorm WarningOUNCotton50 min
Jun 28, 9:31 PM CDTSevere Thunderstorm WarningOUNBryan44 min
Jun 28, 11:28 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant47 min
Jun 29, 12:15 AM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant45 min
Jun 29, 12:30 AM CDTFlash Flood WarningOUNAlfalfa, Grant3 hr
Jun 29, 2:39 AM CDTSevere Thunderstorm WarningOUNKay51 min
Jun 29, 3:30 AM CDTFlash Flood WarningOUNGrant, Kay3 hr
Jun 29, 3:13 PM CDTSevere Thunderstorm WarningOUNStephens62 min
Jun 29, 4:27 PM CDTSevere Thunderstorm WarningOUNAtoka63 min
Jun 29, 4:31 PM CDTSevere Thunderstorm WarningOUNStephens59 min
Jun 29, 4:56 PM CDTSevere Thunderstorm WarningOUNBryan49 min
Jun 29, 5:01 PM CDTSevere Thunderstorm WarningOUNCotton, Jefferson59 min
Jun 29, 5:36 PM CDTSevere Thunderstorm WarningOUNAtoka39 min
Jun 29, 5:55 PM CDTSevere Thunderstorm WarningOUNBryan50 min
Jun 29, 6:14 PM CDTFlash Flood WarningOUNBryan3 hr

Nearby

Flash Flood Warnings in Oklahoma, 1995Every flash flood warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.